Alert archive / Minnesota / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at Oct 2, 2012, 3:35 AM CDT for 4 counties in Minnesota. It took effect at Oct 2, 2012, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 3:35 AM CDT (08:35 UTC)
- In effect from
- Oct 2, 2012, 11:00 AM CDT
- Expired
- Oct 2, 2012, 6:37 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Cass County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN
The radar
The Duluth radar (KDLH), 142 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS83 KDLH 020835 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 335 AM CDT TUE OCT 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... MNZ010-018-025-033-034-022200- /O.NEW.KDLH.FW.W.0004.121002T1600Z-121003T0000Z/ KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN CASS-CROW WING- 335 AM CDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 025...033 AND 034. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 TO 22 PERCENT. * TEMPERATURES...AROUND 70. * IMPACTS...FIRES COULD GROW RAPIDLY AND BECOME FAST MOVING DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GRANING
3 follow-up statements
500 WWUS83 KDLH 021559 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1059 AM CDT TUE OCT 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... MNZ010-018-025-033-034-030000- /O.CON.KDLH.FW.W.0004.121002T1600Z-121003T0000Z/ KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN CASS-CROW WING- 1059 AM CDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 025...033 AND 034. * WINDS...WINDS WILL BE INCREASING OVER THE NEXT 1 TO 3 HOURS...TO 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...EXPECT VALUES TO DROP TO 18 TO 22 PERCENT. * TEMPERATURES...HIGHS WILL REACH 67 TO 72 DEGREES. * IMPACTS...FIRES COULD GROW RAPIDLY AND BECOME FAST MOVING DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MELDE
041 WWUS83 KDLH 022011 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 311 PM CDT TUE OCT 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... MNZ010-018-025-033-034-030000- /O.CON.KDLH.FW.W.0004.000000T0000Z-121003T0000Z/ KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN CASS-CROW WING- 311 PM CDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 025...033 AND 034. * WINDS...SOUTHERLY WINDS FROM 14 TO 19 MPH...WITH GUSTS OF 25 TO 30 MPH...WILL CONTINUE INTO THE LATE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL DECREASE QUICKLY THIS EVENING. * RELATIVE HUMIDITY...MINIMUM VALUES WILL FROM TO 18 TO 25 PERCENT. * TEMPERATURES...TEMPERATURES WILL REACH 68 TO 73 DEGREES...THEN FALL THIS EVENING. * IMPACTS...FIRES COULD GROW RAPIDLY AND BECOME FAST MOVING DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MELDE
417 WWUS83 KDLH 022337 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 637 PM CDT TUE OCT 2 2012 ...COOL TEMERPATURES ARE ACCOMPANIED BY DECREASING WINDS... .WITH THE ONSET OF NIGHT...COOLING SURFACE TEMPERATURES IS PREVENTING GUSTY SOUTHWEST WINDS FROM REACHING THE SURFACE. TEMPERATURES ARE FALLING TOWARD A LOW OF AROUND 40 OVERNIGHT. WITH THE DRY WINDS NOW ALOFT...DEW POINTS ARE MODERATING INTO THE LOW 30S. MNZ010-018-025-033-034-030045- /O.CAN.KDLH.FW.W.0004.000000T0000Z-121003T0000Z/ KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN CASS-CROW WING- 637 PM CDT TUE OCT 2 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS WEST OF THE IRON RANGE... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG WARNING FOR AREAS WEST OF THE IRON RANGE. WITH THE ONSET OF NIGHT...COOLING SURFACE TEMPERATURES IS PREVENTING GUSTY SOUTHWEST WINDS FROM REACHING THE SURFACE. TEMPERATURES ARE FALLING TOWARD A LOW OF AROUND 40 OVERNIGHT. WITH THE DRY WINDS NOW ALOFT...DEW POINTS ARE MODERATING INTO THE LOW 30S. THE FIRE DANGER IS SIGNIFICANTLY DECREASING THIS EVENING. $$ EOM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:33 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Oct 1, 11:33 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1133 PM CDT MON OCT 1 2012 .AVIATION...10/02/06Z ISSUANCE... VFR CLEAR THROUGH THE PERIOD. VLIFR IN PATCHY FOG INLAND WISCONSIN LATE TONIGHT AND EARLY TUESDAY. GUSTY SOUTHWEST WINDS TO 25 KNOTS WEST OF THE IRON RANGE TUESDAY AFTERNOON. && PREV DISCUSSION... /ISSUED 330 PM CDT MON OCT 1 2012/ SHORT TERM...THROUGH TUESDAY NIGHT. DRY CONDITIONS ARE EXPECTED THROUGH THE SHORT TERM. GUSTY NORTHWEST WINDS WERE OCCURRING BEHIND A COLD FRONT THAT WENT THROUGH THE CWA. THESE WINDS WILL DIMINISH QUICKLY THIS EVENING. A RIBBON OF POST FRONTAL CLOUDS EXITED FROM THE ARROWHEAD SOUTHWARD THROUGH NORTHWEST WISCONSIN. THESE CLOUDS WILL CONTINUE EAST THIS EVENING...THEN IT SHOULD BE MOSTLY CLEAR FOR THE REST OF THE NIGHT. HIGH PRESSURE WILL MOVE IN BRIEFLY TONIGHT...THEN LOW PRESSURE WILL MOVE INTO MANITOBA TUESDAY. AN INCREASING PRESSURE GRADIENT WILL CAUSE SOUTHERLY WINDS TO INCREASE TUESDAY...MAINLY OVER THE WESTERN HALF OF THE NORTHLAND. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN WESTERN AREAS...WHERE THE BEST COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL EXIST. SKIES SHOULD BE MOSTLY SUNNY...WITH HIGHS MAINLY IN THE MID SIXTIES TO AROUND SEVENTY. IT WILL BE A BIT COOLER ALONG THE NORTH SHORE WHERE AN ONSHORE FLOW WILL OCCUR. A SHORTWAVE WILL BE MOVING TOWARD THE NORTHERN PLAINS TUESDAY NIGHT...WITH LOW PRESSURE REDEVELOPING FURTHER SOUTH. THE LOW AND SHORTWAVE WILL REMAIN FAR ENOUGH WEST SO IT SHOULD REMAIN DRY TUESDAY NIGHT. LONG TERM...WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERN FOR THE EXTENDED FORECAST PERIOD REMAINS A STRONG COLD FRONT AND LOW PRESSURE SYSTEM THAT ARE PROGGED TO TRACK ACROSS THE NORTHLAND WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HOWEVER THERE ARE STILL DIFFERENCES BETWEEN THE MODELS IN THE TRACK OF THE LOW AND RESULTING PRECIP AMOUNTS. THEREFORE WILL KEEP POPS IN HIGH CHANCE RANGE FOR THIS EVENT. IF THE ECMWF TURNS OUT TO BE CORRECT...OUR NRN ZONES COULD EXPERIENCE APPRECIABLE SNOWFALL AMOUNTS THURSDAY NIGHT. UNSEASONABLY COLD TEMPERATURES WILL LINGER ACROSS THE NORTHLAND FRIDAY INTO THIS WEEKEND AS A BRANCH OF THE POLAR VORTEX MOVES OVER ERN CANADA AND THE GREAT LAKES BASIN...KEEPING COOL NWRLY FLOW OVER THE UPPER MIDWEST. && .POINT TEMPS/POPS... DLH 37 64 42 68 / 10 0 0 10 INL 34 68 40 62 / 0 0 10 30 BRD 35 70 44 70 / 0 0 0 20 HYR 35 68 43 74 / 10 0 0 10 ASX 36 65 41 72 / 10 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM AVIATION...EOM
Hazardous weather outlook, Oct 1, 3:33 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 333 PM CDT MON OCT 1 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 333 PM CDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL AFFECT MINNESOTA WEDNESDAY NIGHT AND THURSDAY. A COMBINATION OF COLD AIR AND MOISTURE WILL INCREASE THE CHANCE OF RAIN MIXING WITH OR CHANGING TO WET SNOW BY EARLY THURSDAY MORNING ACROSS FAR NORTHWEST AREAS. IT IS TOO EARLY TO FORECAST SPECIFIC AMOUNTS...HOWEVER SOME ACCUMULATION IS POSSIBLE MAINLY NORTH AND WEST OF A GRAND RAPIDS TO GRAND PORTAGE LINE. ALTHOUGH TEMPERATURES WILL WARM ENOUGH FOR MAINLY RAIN THURSDAY AFTERNOON...RAIN MAY CHANGE TO SNOW AGAIN THURSDAY NIGHT ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 333 PM CDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL INCREASE THURSDAY ACROSS WESTERN LAKE SUPERIOR AND CONTINUE INTO THE WEEKEND. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP THURSDAY AND CONTINUE FRIDAY. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Red Flag Warnings in Minnesota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.